| Catalog Number |
39-RD-0060 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation in process.A follow-up report will be submitted upon completion.
Event or Problem Description
It was reported that a procedure was performed in the dominican republic on (b)(6) 2024, utilizing the reform pedicle screw system.Upon assembling the lock screws the doctor placed the anti-torque and when applying final torque, the tip of the t25, lock-screw torque driver, reform (30-rd-0060) broke.The broken tip was removed and the lock screw was final tightened utilizing the second driver readily available in the set.Subsequently, upon tightening the final lock screw, the tip of the second t25, lock-screw torque driver, reform (39-rd-0060) broke.The broken tip piece was removed and the lock screw ultimately tightened using the lock screw retention drive (39-rd-0602) with hand pressure.There was no patient injury, but a ten (10) minute delay to the procedure.
Event or Problem Description
Additional Manufacturer Narrative
H3: device evaluation: both drivers were examined by eye and with the aid of a 10x loop.The tips are missing from both drivers with the fracture surfaces skewed relative to the driver's longitudinal axis with multiple fracture planes present.This type of breakage is typical of failures due to combination loading.It is suspected that bending moments were applied in combination with the applied tightening torque which resulted in the observed failures.It was noted that a counter torque wrench was used so it is unclear if damage from prior usage manifested itself in these failures.Proper counter torque wrench usage mitigates bending moments acting on the driver's tip.Review of device history records found thirty-three (33) pieces of this lot released for distribution on 3/15/2022 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.No corrective actions are recommended.